Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Charleston, SC

May 5, 2006Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2006, 4:34 PM EDT for Jenkins County, Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2006, 4:34 PM EDT (20:34 UTC)
Expired
May 5, 2006, 5:15 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 5:05 PM EDTTSTM WND DMGPerkins, GATREE DOWN ALONG PERKINS GREEN FORK RD. TREE DOWN ALONG THE JENKINS/BURKE COUNTY LINE
May 5, 5:18 PM EDTTSTM WND DMGPerkins, GATREE DOWN ALONG PERKINS GREEN FORK RD. TREE DOWN ALONG THE JENKINS/BURKE COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 052034
SVRCHS
GAC165-052115-
/O.NEW.KCHS.SV.W.0049.060505T2034Z-060505T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT FRI MAY 5 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JENKINS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 515 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF 
  PERKINS TO HERNDON...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HERNDON...
  PERKINS...
  HIGHWAY 25 NORTH OF MILLEN...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3292 8209 3281 8214 3283 8179 3291 8178
      3294 8186

$$
3 follow-up statements
000 
WWUS52 KCHS 052046
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI MAY 5 2006

GAC165-052115-
/O.CON.KCHS.SV.W.0049.000000T0000Z-060505T2115Z/
JENKINS-
445 PM EDT FRI MAY 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR JENKINS COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE FROM 9 MILES NORTH OF PERKINS TO PERKINS...MOVING EAST 
AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PERKINS.
THIS INCLUDES HIGHWAY 25 NORTH OF MILLEN TO PERKINS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3292 8209 3285 8209 3287 8179 3291 8178
      3294 8186

$$
000 
WWUS52 KCHS 052055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT FRI MAY 5 2006

GAC165-052115-
/O.CON.KCHS.SV.W.0049.000000T0000Z-060505T2115Z/
JENKINS-
455 PM EDT FRI MAY 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR JENKINS COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF PERKINS
TO LAWTON...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
WAYNESBORO TO 7 MILES NORTHEAST OF MILLEN...MOVING EAST AT 20 MPH.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 8196 3286 8197 3285 8179 3291 8177
      3294 8186

$$
000 
WWUS52 KCHS 052109
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI MAY 5 2006

GAC165-052119-
/O.EXP.KCHS.SV.W.0049.000000T0000Z-060505T2115Z/
JENKINS-
509 PM EDT FRI MAY 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR JENKINS COUNTY WILL EXPIRE AT
515 PM EDT...

AT 509 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE AT 515 PM EDT.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 8196 3286 8197 3285 8179 3291 8177
      3294 8186

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:36 PM EDT, 58 minutes earlier.

Area forecast discussion, May 5, 3:36 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT FRI MAY 5 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...TEMPS AND DEWPTS
HAVE BEEN BOUNCING ERRATICALLY ACROSS THE AREA THIS AFTN. DEWPTS
INITIALLY CRASHED EARLIER IN THE AFTN DUE TO DEEP MIXING WITH
STRONG INSOLATION. TEMPS CLIMBED TO 90 AT CHS BRIEFLY...BEFORE
SEABREEZE PUSHED THROUGH...DROPPING TEMP INTO THE LOWER 80S WITH
DEWPTS SURGING INTO THE UPPER 60S. A SIMILAR TREND WAS FOLLOWED AT
OTHER COASTAL LOCATIONS. VIS SAT IMAGERY SHOWED THE EXTENSIVE CU
FIELD DEVELOPING A LITTLE AFTER NOON TODAY...THEN DIMINISHING WITH
THE DEEP MIXING. NOW SCATTERED SHOWERS AND STORMS HAVE BEEN
DEVELOPING...MAINLY TO OUR WEST ALONG THE FRONTAL BOUNDARY AND
MORE RECENTLY ALONG OUR COAST AT THE SEABREEZE BOUNDARY. IT
APPEARS THAT...BASED ON LAPS CAPE AND MODIFIED 12Z SOUNDINGS...
CONVECTIVE ACTIVITY IS GOING TO STRUGGLE TO PERSIST IN AREAS WITH
DEWPTS BELOW 62 OR SO. SIGNIFICANT MOISTURE POOLING ALONG THE
FRONT TO THE WEST...AS WELL AS ALONG THE SEABREEZE...IS PROVIDING
THE BUOYANCY NEEDED TO SUSTAIN SOME CONVECTION. AS THE FRONTAL
BOUNDARY PUSHES PROGRESSIVELY EAST...COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL INCREASE FROM W TO E. WILL CARRY CATEGORICAL
POPS OVER THE WRN FRINGE FOR THE REST OF THE AFTERNOON WITH LIKELY
ELSEWHERE...THEN CARRY LIKELY FOR ALMOST THE ENTIRE AREA FOR THE
REMAINDER OF THE EVENING. THE FRONT IS EXPECTED TO PUSH THROUGH
BEFORE SUNRISE ON SATURDAY...WITH ONLY SOME LINGERING PRECIP SAT
MORNING.

ONLY WEAK CAA IS EXPECTED SATURDAY...THUS TEMPS WILL STILL BE
RATHER WARM...IN THE MID 80S MOST AREAS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...AFTER A BREAK IN THE ACTION
ON SATURDAY...ANOTHER WAVE WILL BE APPROACHING ON SUNDAY WITH A
CHANCE FOR MORE SH/TS.  GOOD INSTABILITY LOOKS TO BE LACKING WITH
THIS SYSTEM SO THREAT FOR SVR WX WILL BE MINIMAL. MAIN LIFT WILL
PASS THROUGH THE AREA SUN AFTERNOON/NIGHT WITH ONLY A SLIGHT POP
REMAINING FOR MON.  TUE LOOKS TO BE FAIRLY DRY AS WELL BUT RAIN
CHANCES WILL AGAIN INCREASE FOR WED AND THU AS DEEPER MOISTURE AND
ENERGY APPROACHES FROM THE WEST.  LOOKS LIKE MOST OF THE ACTION WILL
BE THROUGH BY FRI WITH DRIER WX.  WITH NO MAJOR SFC HIGH PRESSURE
AREAS MOVING IN...WILL KEEP TEMPS FAIRLY SEASONABLE AND CLOSE TO
CLIMATE WITH LOW TO MID 80S FOR MAXES AND LOWS IN THE LOWER 60S.

&&

.AVIATION...AFTN CONVECTION HAS STAYED AWAY FROM BOTH TERMS FOR
NOW...BUT LATEST RADAR AND SATELLITE TRENDS SHOW THIS IS PROBABLY
TEMPORARY. ACTIVITY LOOKS TO BE SLOWLY INCREASING ALONG THE
SEABREEZE...ESP OVER COASTAL SC. HAVE RECENTLY AMENDED CHS TO
INCLUDE TEMPO TSRA FOR NEXT THREE HRS BEFORE A PREVAILING TSRA
GROUP FOR THE EVENING. BEST SHOT AT CONVECTION STILL APPEARS TO BE
AFTER ABOUT 21Z WHEN THE MAIN FRONTAL BAND MOVES IN. CARRIED SOME
TEMPO IFR CIGS LATE TONIGHT...TO CORRESPOND WITH THE FRONTAL
PASSAGE. VSBY/CIG SHOULD IMPROVE SAT MORNING.

&&

.MARINE...A FAIRLY WEAK GRADIENT OFFSHORE THIS AFTERNOON BUT THE
WIND IS EXPECTED TO INCREASE BY EARLY EVENING AS WIDESPREAD
CONVECTION MOVES TOWARD THE COASTAL WATERS AND SFC/TROF APPROACHES
FROM THE WEST.  COULD SEE SOME GUSTY WINDS LATE THIS AFTERNOON IN
THE HARBOR ASSOCIATED WITH SEABREEZE BUT WILL INITIALIZE THE HARBOR
FORECAST BELOW SCEC CONDITIONS.  ELSEWHERE SEAS WILL SLOWLY INCREASE
THIS AFTERNOON INTO TONIGHT WITH GRADIENT INCREASING...SEAS WILL
STILL REMAIN WELL BELOW ADVISORY CRITERIA.  SOME LIGHT NORTHERLY
FLOW EXPECTED TOMORROW EARLY IN THE DAY BUT NEARSHORE WINDS WILL
LIKELY TURN S WITH SEABREEZE.  GRADIENT WILL REMAIN WEAK THROUGH SUN
BEFORE SFC LOW AND DISTURBANCE MOVES UP THE APPALACHIANS LATE
SUN/EARLY MON.  HAVE BROUGHT SEAS UP TO 5 FT IN THE OFFSHORE GA ZONE
DURING THIS TIME FRAME TO ACCOUNT FOR THE STRONGER SOUTHERN WINDS
AHEAD OF SYSTEM.

WILL SEE ANOTHER SURGE OF MODERATE SW WIND CLOSER TO THURSDAY WHEN
THE AREA WILL BE IN THE WARM SECTOR OF ANOTHER APPROACHING STORM
SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

JRL/PAY
Hazardous weather outlook, May 5, 4:45 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT FRI MAY 5 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
445 AM EDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST GEORGIA
AND EASTERN SOUTH CAROLINA. POTENTIAL HAZARDS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS. REFER TO THE SEVERE WEATHER OUTLOOK AND THE DAY
ONE CONVECTIVE OUTLOOK FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING.

24

In the hours before

Special weather statement, May 5, 3:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT FRI MAY 5 2006

SCZ045-050-052030-
BERKELEY-CHARLESTON-
350 PM EDT FRI MAY 5 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 430 PM EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF SIMMONSVILLE TO 3 MILES NORTHWEST OF DANIEL
ISLAND...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
MCCLELLANVILLE TO 8 MILES NORTH OF CHARLESTON.

WHILE THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH...THEY WERE
FOUND ALONG THE SEA BREEZE BOUNDARY WHICH IS DRIFTING WEST. AS A
RESULT...ADDITIONAL STRONG OR EVEN SEVERE THUNDERSTORMS COULD FORM
THROUGH THE AFTERNOON AND EVENING.

THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL
AFFECT AREAS IN AND AROUND WOODLAND...THOMAS CORNER...RICHMOND...RED
BANK LANDING...NEW HOPE...MORELAND...LIMERICK...HUGER...DANIEL
ISLAND...CAINHOY...JAMESTOWN...SIMMONSVILLE...SHULERVILLE AND COTE
BAS LANDING THROUGH 430 PM EDT.

ONE STORM IN DANIEL ISLAND EARLIER PRODUCED PEA SIZED HAIL.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 5, 3:53 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT FRI MAY 5 2006

GAZ114-052030-
TATTNALL-
353 PM EDT FRI MAY 5 2006

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 430 PM
EDT...

AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM 5 MILES
WEST OF COBBTOWN TO 6 MILES WEST OF ALTAMAHA...MOVING EAST AT 20
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
COBBTOWN...ALTAMAHA...COLLINS...REIDSVILLE...TISON...MENDES...
MANASSAS...HUGHLAND AND FIVE POINTS THROUGH 430 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
Special weather statement, May 5, 4:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT FRI MAY 5 2006

GAZ114-115-052100-
EVANS-TATTNALL-
409 PM EDT FRI MAY 5 2006

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 500 PM EDT...

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTH OF COLLINS TO 10 MILES WEST OF FIVE POINTS...MOVING
NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND COLLINS...REIDSVILLE...UNDINE...
MANASSAS...HUGHLAND...CLAXTON AND HAGAN THROUGH 5 PM.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT FRI MAY 5 2006

SCZ040-042-052045-
ALLENDALE-HAMPTON-
415 PM EDT FRI MAY 5 2006

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON
COUNTY THROUGH 445 PM EDT...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF
MILBURY TO ROUSE...OR FROM 9 MILES WEST OF ALLENDALE TO 9 MILES
SOUTH OF ALLENDALE...MOVING NORTHEAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP FROM
EARLIER THUNDERSTORM BOUNDARIES WILL AFFECT AREAS IN AND AROUND
VALENTINE...MILLETT...MILBURY...AVERILL...ROUSE...MARTIN...GIFFORD...
BARTON...FAIRFAX...BRUNSON...DUKES AND BALDOCK THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE A SAFE LOCATION IF STORMS APPROACH YOUR AREA.
Special weather statement, May 5, 4:20 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT FRI MAY 5 2006

GAZ087-052045-
JENKINS-
420 PM EDT FRI MAY 5 2006

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND EXCESSIVE CLOUD TO
GROUND LIGHTNING WILL IMPACT JENKINS COUNTY THROUGH 445 PM EDT...

AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
19 MILES NORTHWEST OF BIRDSVILLE TO 11 MILES WEST OF HERNDON...OR
ALONG A LINE EXTENDING FROM 13 MILES WEST OF WAYNESBORO TO 12 MILES
NORTH OF SWAINSBORO...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROGERS...PERKINS...
MILLEN...LAWTON...HERNDON AND BIRDSVILLE THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:30 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT FRI MAY 5 2006

GAZ087-052100-
JENKINS-
430 PM EDT FRI MAY 5 2006

...VERY STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 500
PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF BIRDSVILLE TO 6 MILES WEST OF HERNDON...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF WAYNESBORO TO 16 MILES WEST
OF MILLEN...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE...
PERKINS AND LAWTON THROUGH 500 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:52 PM EDTSevere Thunderstorm WarningCHSScreven38 min
May 5, 5:47 PM EDTSpecial Marine WarningCHS58 min
May 5, 6:42 PM EDTSpecial Marine WarningCHS63 min
May 5, 6:42 PM EDTSpecial Marine WarningCHS63 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.